Jump to content



Photo

Can Withdrawal From This Affect Your Short-Term Memory?


  • Please log in to reply
8 replies to this topic

#1 AliYogini

AliYogini

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts

Posted 03 January 2018 - 07:18 AM

New to board but have been reading posts for a while for motivation to help me get off of this drug. Went on 30mg in Jan of last year to treat tingling in hands and feet/legs which started in Sept of 2016. Long story
but the lesson learned is that I am better off being my own dr. Drs hear a symptom, and throw drugs at it before finding the root cause of the problem. I started coming off this drug in Sept a couple beads at a time thanks to reading guidance from Mr Fishinghat. My neurologist who had put me on this had told me just to start taking a 20mg pill, take that for a month and then ..? He told me I couldnt or shouldnt open the capsules up to wean off. He also said my dose was low, so he didnt think a weaning process was necessary. I knew he was wrong. I'm now at 85 beads (down from 180) or at about 14mg. Had some ups and downs but doing ok. However I have noticed a change in my short term memory. Not critical but definitely noticeable to me. A bit scary. Has anyone else had this and does it return to normal? Also I am having a big problem with insomnia. Always had issues with it, now and then, but the problem intensified during this withdrawal. Is that normal?

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,923 posts
  • LocationMissouri

Posted 03 January 2018 - 10:20 AM

Welcome AliYogini

 

Sounds like you are off to a good start. Many have complained about short term memory loss. Not unusual. It will probably continue until you get completely off for a couple months or so. Some members have had some luck by taking 2000-3000 mg of omega 3. You might give it a try.

 

Keep up the slow pace and you should end up OK. Be sure and keep us posted. We would like to know how you are doing.

 

Hang in there.


#3 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 5,701 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 4 years, I hope to help others as they join us

Posted 03 January 2018 - 10:55 AM

Welcome AliYogini!

So happy you found us - you will receive much support and advice here!

I'm sure that I am much older than you, but I have been off of this evil drug for 4 years now but the short term memory continues...

I was in withdrawal for a year and went through hell.

Just remember there is always someone here to help you :)

Liz

#4 AliYogini

AliYogini

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts

Posted 03 January 2018 - 04:29 PM

Thank you both. I will try the fish oil. What about the insomnia. .is that common? Any suggestions? It's pretty bad.

To TryinginFL - I'm probably much older than you think. I call everyone Mr or Ms at times (if that is what made you think that). .just my weird sense of humor.

#5 AliYogini

AliYogini

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts

Posted 03 January 2018 - 04:51 PM

Probably should have mentioned. .I'm also starting to reduce a beta blocker (Atenolol) at the same time. That has to go ultra slowly. I was on 50 mg for 30 yrs (so now you know I can't be too young lol), and did 2 drops of only 1/8 and held for months. I am attempting to drop another 1/8th now. I want to get to 25 mg as soon as I can handle it and hold for at least 3-4 wks. That pill has caused me to have insulin resistance so I am now prediabetic. The damage is probably already done but I need to get off of that too. Medications seem to fix one thing and cause something else.

#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,923 posts
  • LocationMissouri

Posted 03 January 2018 - 06:20 PM

Hi AY

 

That is really weird about the atenolol. It is not considered to have a withdrawal just a rebound in blood pressure. I was on 30 mg for about 15 years and stopped it over a 2 week period with no issues. Most of those I know are the same way, 2 to 3 weeks. You must have a serious bp issue.

 

The sleep issue is a serious problem for most of us who have been through this. Normally members would try 50 mg of diphenhydramine (the active ingredient in Benadryl and most sleep aides). It can even help with anxiety. It makes you sleepy so be careful if you take it during the day especially if you need to drive. Others have tried melatonin, it works for some and not others but give it a try. Hydroxyzine (by prescription only) is also a great sleep aide and helps with the emotional issues as well as sleep. No withdrawal with it but it may lower bp some though.


#7 AliYogini

AliYogini

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts

Posted 03 January 2018 - 08:33 PM

Fh ..you certainly are very knowledgeable about medications! I was put on atenolol yrs ago for issues related to mitral valve prolapse syndrome.. .pvc's, palpitations, and tachycardia. My body overreacts to things at times producing too much adrenaline which causes the "fight or flight" type symptoms. Feel fine on the pill just a little less stamina. And I think my bp averages too low on the med. Without it it will probably be considered high under the new guidelines. But need to come off of it because it appears to be putting me in a diabetes risk. As I reduce the med I feel shaky inside (which I feel now), have palpitations again and it increases insomnia. Not unlike the cymbalta. Not great to reduce them both at the same time but I really don't have much choice. Hoping yoga might help some. I'm expecting as I have read here that cymbalta withdrawal symptoms may increase as I drop lower. I'll try to ride it out best I can.

#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,923 posts
  • LocationMissouri

Posted 04 January 2018 - 08:46 AM

That makes sense about the mitral valve prolapse. Clonidine that I mentioned earlier decreases adrenaline production which is what makes it so good for anxiety and the Cymbalta withdrawal. It will lower your bp as well but shouldn't carry a diabetes risk. Something you might discuss with your dr.

 

There is a thread in the Medical Support section called "The answer to your question is..." and is a summary of information collected over the years by members about what has worked and has not worked for them. You might look it over and get some ideas from there as well.


#9 AliYogini

AliYogini

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts

Posted 05 January 2018 - 09:28 PM

Thank you FH for the info. I will check out the thread you mentioned.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users